Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 33, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 20, 2007, 2:49 PM MDT for Guadalupe County, New Mexico. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2007, 2:49 PM MDT (20:49 UTC)
- Expired
- May 20, 2007, 3:45 PM MDT
- In force
- 56 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 134 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 202049 SVRABQ NMC019-202145- /O.NEW.KABQ.SV.W.0033.070520T2049Z-070520T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 249 PM MDT SUN MAY 20 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 345 PM MDT * AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHWESTERN GUADALUPE COUNTY...OR ABOUT 17 MILES SOUTHEAST OF VAUGHN...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN GUADALUPE COUNTY AROUND 300 PM MDT... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3451 10519 3436 10517 3436 10489 3456 10489 $$ 23
3 follow-up statements
000 WWUS55 KABQ 202104 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 PM MDT SUN MAY 20 2007 NMC019-202145- /O.CON.KABQ.SV.W.0033.000000T0000Z-070520T2145Z/ GUADALUPE- 304 PM MDT SUN MAY 20 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN GUADALUPE COUNTY UNTIL 345 PM MDT... AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL GUADALUPE COUNTY...OR ABOUT 18 MILES SOUTHEAST OF VAUGHN...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN GUADALUPE COUNTY AROUND 320 PM MDT... LAT...LON 3451 10519 3436 10517 3436 10489 3456 10489 $$ 23
000 WWUS55 KABQ 202131 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 329 PM MDT SUN MAY 20 2007 NMC019-202145- /O.CON.KABQ.SV.W.0033.000000T0000Z-070520T2145Z/ GUADALUPE- 329 PM MDT SUN MAY 20 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN GUADALUPE COUNTY UNTIL 345 PM MDT... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL GUADALUPE COUNTY ALONG THE LINCOLN COUNTY LINE...OR ABOUT 22 MILES SOUTHEAST OF VAUGHN...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN GUADALUPE COUNTY INCLUDING HIGHWAY 285 AROUND 340 PM MDT... LAT...LON 3451 10519 3436 10517 3436 10489 3456 10489 $$ 23
000 WWUS55 KABQ 202143 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 343 PM MDT SUN MAY 20 2007 NMC019-202153- /O.EXP.KABQ.SV.W.0033.000000T0000Z-070520T2145Z/ GUADALUPE- 343 PM MDT SUN MAY 20 2007 ...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 345 PM MDT FOR SOUTHWESTERN GUADALUPE COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS AND OTHER THUNDERSTORMS. LAT...LON 3451 10519 3436 10517 3436 10489 3456 10489 $$ 23
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:25 PM MDT, 24 minutes earlier.
Area forecast discussion, May 20, 2:25 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 225 PM MDT SUN MAY 20 2007 .DISCUSSION...ONCE AGAIN THE MOISTURE WILL RECIRCULATE UNDER THE RIDGE. INTERESTING SMALL FEATURE ROTATING OVER EASTERN AZ AND WESTERN NM SHOULD HELP DEVELOPMENT OF STORMS AS IT TRACKS OVER THE CENTRAL PORTION OF THE STATE. SLIGHTLY FASTER MOVEMENT OF THE STORMS FROM YESTERDAY SO THE RAINFALL SHOULD SPREAD OUT SLIGHTLY MORE. ALSO EXPECT HAIL AND STRONG GUSTY WINDS WITH THESE STORMS THIS EVENING. WINDS IN THE UPPER LEVELS WILL INCREASE THRU THE EVENING AND ON MONDAY. AN UPPER LVL TROF WILL DIG SOUTH OVER THE CENTRAL ROCKIES WITH THE SOUTHERN EDGE MOVING OVER NORTHERN NM. SFC WINDS WILL INCREASE AND HELP TO PUSH THE MID AND LOW LEVEL MOISTURE EAST. INCREASED SOME OF THE POPS ALONG THE NORTHERN BORDER AS THIS STORM BRINGS ADDITIONAL MOISTURE AND INSTABILITY WITH IT TUE. A SECOND LOBE WILL SWING OVER THE NORTHERN TIER ON WED AS AN ASSOCIATED COLD FRONT PUSHES LOW LVL MOISTURE BACK TO THE WEST. SLIGHTLY LESS ACTIVITY ON THU BEFORE A RETURN OF MORE MID AND LOW LVL MOISTURE ON FRI IN RESPONSE TO ANOTHER UPPER LVL TROF...NOT QUITE AS STRONG AS THE FIRST...MOVING OVER THE CENTRAL ROCKIES. MODELS HAVE BEEN INDICATING A PUSH EASTWARD OF THE MOISTURE AFTER THIS LAST SYSTEM ALTHOUGH NOW LOOKS LIKE THE TREND IS LEANING TOWARD LEAVING MORE MOISTURE THAN PREVIOUS THOUGHT. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 49 81 50 73 / 20 0 10 20 GALLUP.......................... 40 76 42 72 / 20 0 0 10 GRANTS.......................... 43 78 42 73 / 30 0 0 5 GLENWOOD........................ 46 84 46 84 / 10 0 0 0 CHAMA........................... 37 69 33 62 / 40 10 10 20 LOS ALAMOS...................... 48 74 45 70 / 40 5 0 10 RED RIVER....................... 36 64 33 61 / 30 10 5 10 TAOS............................ 42 75 41 72 / 30 10 5 10 SANTA FE........................ 47 76 46 75 / 40 5 0 5 SANTA FE AIRPORT................ 48 79 47 77 / 40 5 0 5 ESPANOLA........................ 48 82 44 79 / 30 5 0 10 ALBUQUERQUE HEIGHTS............. 56 83 55 79 / 30 0 0 5 ALBUQUERQUE VALLEY.............. 53 83 51 80 / 30 0 0 5 ALBUQUERQUE FOOTHILLS........... 53 80 52 76 / 30 0 0 5 ALBUQUERQUE WEST MESA........... 54 85 53 81 / 30 0 0 5 SOCORRO......................... 52 86 51 84 / 20 0 0 0 SANDIA PARK/CEDAR CREST......... 44 74 44 71 / 30 5 0 5 MORIARTY/ESTANCIA............... 47 79 46 76 / 40 5 0 0 CARRIZOZO....................... 51 82 49 83 / 30 0 0 0 RUIDOSO......................... 45 75 44 75 / 10 0 0 0 RATON........................... 47 77 44 75 / 10 10 5 10 LAS VEGAS....................... 46 75 45 73 / 30 5 5 5 ROY............................. 50 75 50 76 / 20 10 5 5 CLAYTON......................... 54 81 54 80 / 10 10 10 5 SANTA ROSA...................... 53 84 51 84 / 30 5 5 0 TUCUMCARI....................... 59 87 58 86 / 20 10 10 0 FORT SUMNER..................... 58 85 56 86 / 20 5 5 0 CLOVIS.......................... 56 86 56 86 / 20 10 10 0 PORTALES........................ 57 87 56 88 / 20 10 10 0 ROSWELL......................... 59 89 58 90 / 20 5 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 23
Hazardous weather outlook, May 20, 5:45 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 545 AM MDT SUN MAY 20 2007 NMZ001>021-026-211200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 545 AM MDT SUN MAY 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... ISOLATED SHOWERS AND THUNDERSTORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS...AND HIGHLY LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... ISOLATED SHOWERS AND THUNDERSTORMS NEAR THE TEXAS AND OKLAHOMA PANHANDLES ON MONDAY AFTERNOON MAY PRODUCE SMALL HAIL...GUSTY WINDS...AND HIGHLY LOCALIZED FLASH FLOODING. HAZARDOUS WEATHER IS NOT EXPECTED TUESDAY THROUGH SATURDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR MONITORING AND REPORTING ON LOCALIZED FLASH FLOODING. SHY
In the hours before
Special weather statement, May 20, 12:56 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1256 PM MDT SUN MAY 20 2007 NMZ008-009-015-201930- LOWER RIO GRANDE VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL MOUNTAINS- 1256 PM MDT SUN MAY 20 2007 ...LINE OF STRONG THUNDERSTORMS MOVING OVER WESTERN SOCORRO AND MOVING INTO WESTERN VALENCIA AND CENTRAL SOCORRO COUNTIES... AT 1250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES WEST OF LA JOYA. MOVEMENT WAS NORTHEAST AT 10 MPH. OTHER STRONG STORMS WERE LOCATED ALONG A LINE FROM ABOUT 9 MILES WEST OF LA JOYA NORTHWEST THROUGH WESTERN VALENCIA COUNTY AND TO THE NORTHWEST OF LABORCITA. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHAMIZAL...LEMITAR...ESCONDIDA...AND SOCORRO. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
Special weather statement, May 20, 1:31 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 131 PM MDT SUN MAY 20 2007 NMZ016-202000- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 131 PM MDT SUN MAY 20 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHEAST LINCOLN COUNTY... AT 129 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES SOUTHWEST OF PICACHO. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. LOCATIONS WHICH MAY BE AFFECTED BY THIS STORM INCLUDE PICACHO AND SUNSET. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
Special weather statement, May 20, 1:36 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 136 PM MDT SUN MAY 20 2007 NMZ026-202000- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 136 PM MDT SUN MAY 20 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHWEST CHAVES COUNTY... AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES NORTHEAST OF DUNKEN JUST EAST OF THE INTERSECTION OF STATE ROAD 24 AND HIGHWAY 82. MOVEMENT WAS EAST AROUND 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHWESTERN CHAVES COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.
Special weather statement, May 20, 1:41 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 141 PM MDT SUN MAY 20 2007 NMZ009-015-202015- LOWER RIO GRANDE VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 141 PM MDT SUN MAY 20 2007 ...STRONG THUNDERSTORMS MOVING INTO MIDDLE RIO GRANDE VALLEY... AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES WEST OF BELEN. MOVEMENT WAS NORTHEAST AROUND 25 MPH. LOCATIONS WHICH MAY BE AFFECTED BY THIS STORM INCLUDE LOS CHAVEZ. OTHER STRONG STORMS WERE DETECTED NORTHWARD INTO RURAL AREAS OF SOUTHWEST BERNALILLO COUNTY ALONG THE RIO PUERCO. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
Special weather statement, May 20, 2:16 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 216 PM MDT SUN MAY 20 2007 NMZ012-018-202045- CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY- 216 PM MDT SUN MAY 20 2007 ...STRONG THUNDERSTORM OVER SOUTHWEST GUADALUPE COUNTY MOVING INTO WESTERN DE BACA COUNTY... AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 17 MILES WEST OF YESO. MOVEMENT WAS EAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL WEST CENTRAL DE BACA COUNTY AND RURAL EXTREME SOUTH CENTRAL GUADALUPE COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 1:51 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 54 min |
| May 20, 2:41 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 49 min |
| May 20, 3:30 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.